Q. What should I do to stop breakouts?

Answered by
Dr. Suvash Sahu
and medically reviewed by Dr. Sneha Kannan
This is a premium question & answer published on Aug 03, 2020 and last reviewed on: May 08, 2021

Hi doctor,

During this pandemic, my skin condition has worsened, and I had many breakouts, especially on my cheeks and chin. I used Vitamin C for six months. I had a sensitivity while I started using Vitamin C. I thought it was my skin purging since it was my first time using Vitamin C, and it lasted for about three weeks before it disappeared. I stopped it a month ago because I felt that was also the cause of my breakouts. I saw online that active ingredients might also contribute to breakouts while wearing a mask. What should I do to stop breakouts? And also, is it safe to use chemical exfoliants such as AHA or BHA on my oily, sensitive skin?

Thank you so much.

#

Hi,

Welcome to icliniq.com.

I saw the query and understand your concern. But, first, you need to consult a dermatologist nearby to assess the grade and severity of acne.

If acne is mild then, topical anti-acne creams like Clindamycin, Adapalene will help.

If acne is severe, oral medicines like tablet Azithromycin or capsule Doxycycline with or without Isotretinoin are started along with anti-acne creams.

As a general treatment measure, I would suggest:

1) Use a face wash for oily skin like Ahaglow or Cetaphil as a cleanser to wash your face.

2) Apply Clindamycin gel in the morning and Adapalene gel at night over the acne lesions.

3) If having blackheads or whiteheads, get these removed.

4) Face masks do increase frictional acne, so try to use cotton fabrics hand-made mask.

5) Avoid squeezing pimples as they will leave marks.

Follow these above measures for two weeks to see how much response you get. If the acne is of mild grade then, it will respond. But if it is of severe grade then, you will require oral medication. I hope this helps.

Take care.


Was this answer helpful?

 | 


Related Questions:
Acne Vulgaris and it's Management

Acne Vulgaris is a common skin concern in adolescents and may sometimes persist in adulthood too ... Though acne is commonly seen in oily skin, it can be involve dry skin too due to blockade of o...   Read full

Acne vulgaris, a Social Problem.

.. social problems encountered by teens as well as adults due to acne .. ...   Read full

Why do antibiotics clear acne?

Hi doctor, Why do antibiotics clear acne ...  Is bacteria the cause of acne ...   Read full

 

This is a sponsored Ad. icliniq or icliniq doctors do not endorse the content in the Ad.

7 Days COVID Care
Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Also Read


Frequently Asked Questions About COVID-19 Vaccines
COVID-19 vaccines can be a real lifesaver. Read this to know the answers to the common questions and doubts on COVID-19 ...  Read more»
Female Sexual Arousal Disorder: Break the Shackles and Seek Help!!
This article throws light on Female Sexual Interest/Arousal Disorder, a common but least discussed sexual health topic a...  Read more»
Covaxin Vs Covishield
The coronavirus vaccines, Covaxin and Covishield, have received a green signal for restricted emergency use in India. In...  Read more»

Ask your health query to a doctor online?

Ask a Dermatologist Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.